Hail, Hodgeman
- When
- July 13, 3:05 PM CST
- Where
- Hodgeman County, 12 mi WSW of Jetmore
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.017, -100.100
9 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 13, 1:44 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 244 PM CDT THU JUL 13 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES TONIGHT WILL BE THUNDERSTORM CHANCES AND SEVERITY, THEN LOWS ON FRIDAY NIGHT. STRONG NORTHERN BRANCH SHORTWAVE TROUGH WILL MOVE ACROSS THE HIGH PLAINS WITH THE BEST FORCING AND MID LEVEL COLD POOL TO THE NORTH IN NEBRASKA AND THE DAKOTAS. THIS WILL FORCE A COLD FRONT SOUTHWARD INTO WESTERN KANSAS TONIGHT. THE NORTH CWA TOWARD HAYS WILL HAVE THE HIGHEST INSTABILITY WITH CAPES AROUND 3500 J/KG. LOWER DEWPOINTS ARE SOUTH SO SHOULD HAVE THE BEST CHANCE IN THE NORTH FOR THUNDERSTORMS. WILL GRADIENT POPS 60 NORTH TO 20 AND 30 IN THE SOUTH AND MENTION SEVERE WORDING IN THE ZONES. AFTER STORMS CLEAR FROM WEST TO EAST BY 12Z SOME STRATUS MAY FORM JUST NORTH OF THE COLD FRONT EARLY. THEN SKIES SHOULD CLEAR BY AFTERNOON. COOLER EASTERLY LOW LEVEL FLOW WILL EXIST UNDER WARM AIR ALOFT EFFECTIVELY CAPPING US FOR ANY THREAT OF THUNDER INTO SATURDAY. FOR FRIDAY NIGHT WITH CLEAR SKIES AND LIGHT WINDS WE COULD RADIATE NICELY, BUT MAIN QUESTION IS HOW LOW THE DEWPOINTS ARE. THE WRF SHOWS AROUND 60 WHILE THE NGM IN THE 40S. HAVE LOWERED MIN TEMPS A FEW DEGREES IN ANTICIPATION OF SLIGHT LOWER DEWPOINTS THAN THE WRF. DAYS 3-7... MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT ON KEEPING A LARGE UPPER RIDGE OVER THE CENTRAL CONUS THROUGH MOST OF THE PERIOD. CONDITIONS LOOK FAIRLY GOOD FOR ABOVE NORMAL TEMPS AND DRY WEATHER, ALTHOUGH THE HOTTEST TEMPS SHOULD STAY TO OUR NORTH. THE SFC LEE TROUGH WILL BE HANGING AROUND THE AREA, AND IT IS NOT COMPLETELY OUT OF THE QUESTION THAT SOMETHING ISOLATED COULD FIRE. HOWEVER, THINK THE CHANCE IS SLIM ENOUGH AND UPPER WINDS WILL KEEP ANYTHING FROM TRAVELING TOO FAR. WILL KEEP FORECAST DRY FOR NOW. TOWARDS THE END OF THE PERIOD THE GFS SHIFTS THE AXIS OF THE UPPER RIDGE EASTWARD AND BRINGS GOOD FLOW BACK INTO THE NORTHERN CONUS. THE ECMWF AND NCEP AND CDC ENSEMBLE MEANS ON THE OTHER HAND, KEEP THE RIDGE WELL BUILT UP INTO THE PLAINS. GIVEN THE UNCERTAINTY WILL KEEP AN EYE ON THINGS FOR NOW AND LEAVE THE END OF THE FORECAST AND THE 8-10 OUTLOOK HOT AND DRY. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 98 68 99 / 20 0 0 0 GCK 70 98 67 100 / 20 0 0 0 EHA 68 98 67 100 / 20 0 0 0 LBL 70 98 68 100 / 20 0 0 0 HYS 70 97 67 100 / 50 0 0 0 P28 75 100 69 101 / 40 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/26
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 304 PM CDT THU JUL 13 2006 KSZ030-031-043>046-061>066-074>081-084>090-141000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 304 PM CDT (204 PM MDT) THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA. THE MOST FAVORABLE AREA FOR LARGE HAIL UP TO GOLFBALL SIZE AND WINDS TO 60 TO 80 MPH WILL BE FROM SAINT JOHN TO NESS CITY AND NORTH. THE REST OF THE AREA MAY SEE PENNY HAIL AND WINDS TO 60 MPH AND LESS COVERAGE OF STORMS. THE THUNDERSTORMS WILL END FROM NORTH TO SOUTH SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTERS MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT ESPECIALLY FROM SAINT JOHN TO NESS CITY AND NORTH TO WAKEENEY AND HAYS. 06
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT THU JUL 13 2006 KSZ064-132145- HODGEMAN- 355 PM CDT THU JUL 13 2006 ...SIGNIFICANT WEATHER ADVISORY FOR HODGEMAN COUNTY... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 11 MILES EAST OF KALVESTA...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHERN HODGEMAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3813 10022 3792 10022 3791 9964 3811 9970 LACY
The Dodge City radar (KDDC), 31 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
9 hail, 2 thunderstorm wind. Local standard time, as filed.
The hail nearly covered the ground.
A semi truck was blown over on Interstate 70...near exit 120.
Also reported winds to 55 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526761, 5526762, 5526763, 5526764, 5526765, 5526766, 5526767, 5526768, 5526804, 5526805, 5526806.